MAUDE Adverse Event Report: ARMSTRONG MEDICAL LTD AMSORB PLUS; ABSORBENT, CARBON-DIOXIDE

ARMSTRONG MEDICAL LTD AMSORB PLUS; ABSORBENT, CARBON-DIOXIDE
Model Number AMAB3801GE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a surgical procedure, the patient's ctco2 levels had been rising so it was decided to change out the absorber canister.When the new canister was in the cradle and placed into the upright position, a large piece of plastic from the canister flew off.The canister became jammed in a non-functional position.The team was not able to ventilate the patient and there was no ambu-bag in the room.The team finally got the equipment unjammed and put the old canister in the machine.Fortunately, the patient's oxygen saturations never dropped.The failure was discussed by the or team and the broken absorber canister was saved.During the discussion of the event, another team member reported that they had heard of several similar incidents (at least two, possibly four) of absorber canisters breaking in the anesthesia machine.However, this is the only one that was documented in an event report.The manufacture's representative was notified and will be following up with anesthesia team member.

Brand Name
AMSORB PLUS
Common Device Name
ABSORBENT, CARBON-DIOXIDE
Manufacturer (Section D)
ARMSTRONG MEDICAL LTD
7549 spring lake dr. no. c-2
bethesda MD 20817
MDR Report Key13017630
Report Number13017630
Device Sequence Number4948617
Product Code CBL
UDI-Device Identifier05060505643701
UDI-Public05060505643701
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2021
Report Date (Section F) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAMAB3801GE
Device Catalogue NumberAMAB3801GE 2105489-003 AMSORB
Device Lot Number180321F311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/16/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA12/14/2021